Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gabapentin and nueropathy
Feb 15, 2005

2 weeks ago I started gabpentin for extensive and progressive sensory neuropathy in my legs and feet. I am taking 600mgs a day (and on combivir and nevirapine x 4 years) - the nueropathy began after beginning treatment, but my CD4 count was very low (now +260). How long does it take to see improvement if the gabapentin is going to work and should I consider increasing the dose? I have also been told that L carnitine might be useful taken with the gabapentin - what do you think?

Response from Dr. Henry

That is a very low dose for HIV/drug associated neuropathy (often 2400-3600 mg/day used). If you are on any possibly offending/contributing drugs then an effort needs to be made to see if you can switch off them. L-carnitine or acetyl carnitine may be of some benefit but data is still limited. Studies of some new interventions (such as high dose capsaicin or propaptide 0) are under way in some areas. KH



Previous
what should i do?
Next
Stomache problems & AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement